MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48418
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- customer (person): postal - (b)(6), e3- occupation: vascular surgeon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the grey positioner for a zenith flex aaa endovascular graft bifurcated main body graft was difficult to remove from the sheath during an endovascular aneurysm repair (evar) procedure.Upon retrieval of the top cap, the inner cannula and grey positioner kept disconnecting despite retightening of the pin vise and was unable to be secured in order to remove the positioner.Hence, the grey positioner was getting stuck in the sheath valve.The whole delivery system (sheath/grey positioner and cannula) were removed then together.The sheath was exchanged to a short 20fr sheath to plug the hole and deploy the ipsilateral leg extension.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2025, it was reported that the patient had some tortuosity and atheroma/calcification.The right common iliac artery (cia) stent was in-situ prior to the case.The proximal top stent trigger wire was released prior to advancement of the top cap.No difficulty was experienced with top cap removal.It was confirmed that the distal ipsilateral limb trigger wire was released prior to advancement of the top cap.The ifu was followed, and all trigger wires were removed.No tension was felt.Only once the dilator tip was coming down into the distal aorta/iliacs was it noticed that the cannula and dilator were separating.The pin vise was checked again to make sure that it was secure, and it did not appear to be loose.When trying to remove the system through the sheath, the separation was continued and could not be removed.A short 18f sheath was prepared and a sheath exchange was made.The device was removed completely, with the sheath and dilator/cannula still inside.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: g1: contact office title, contact office e-mail, h3.Investigation-evaluation: it was reported that the grey positioner for a zenith flex aaa endovascular graft bifurcated main body graft was difficult to remove from the sheath during an endovascular aneurysm repair (evar) procedure.It was reported that the patient had some tortuosity and atheroma/calcification.The right common iliac artery (cia) stent was in-situ prior to the case.The proximal top stent trigger wire was released prior to advancement of the top cap.No difficulty was experienced with top cap removal.It was confirmed that the distal ipsilateral limb trigger wire was released prior to advancement of the top cap.The ifu was followed, and all trigger wires were removed.No tension was felt.Only once the dilator tip was coming down into the distal aorta/iliacs was it noticed that the cannula and dilator were separating.The pin vise was checked again to make sure that it was secure, and it did not appear to be loose.Upon retrieval of the top cap, the inner cannula and grey positioner kept disconnecting despite retightening of the pin vise and was unable to be secured in order to remove the positioner.Hence, the grey positioner was getting stuck in the sheath valve.The whole delivery system (sheath/grey positioner and cannula) was removed completely with the sheath and dilator/cannula still inside.A short 18f sheath was prepared and a sheath exchange was made to plug the hole and deploy the ipsilateral leg extension.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), drawing, quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.The delivery system was returned to cook for evaluation.The trigger wires of the delivery system had been removed prior to the device return.During the functional analysis, the top cap was docked by advancing the grey positioner over the inner cannula until it docked.The pin vice was re-tightened, and the top cap appeared to stay in position and did not separate from the grey positioner.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance, in which one device was scrapped.A complaint history search did not identify any other events reported for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device is damage has occurred or if the sterilization, barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.General use information: 11.1.10 docking of top cap.1.Loosen the pin vise.2.Secure sheath and inner cannula to avoid any movement of these components.3.Advance the gray positioner over the inner cannula until it docks with the top cap note: if resistance occurs, slightly rotate gray positioner and continue to gently advance.4.Re-tighten the pin vise and withdraw the entire top cap and gray positioner through the graft and through the sheath by pulling on the inner cannula.Leave the sheath and wire guide in place.Note: maintain position of sheath and wire guide.5.Close the captor hemostatic valve on the main body introducer sheath by turning it in a clockwise direction until it stops.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21170735
Report Number1820334-2025-00060
Device Sequence Number4276497
Product Code MIH
UDI-Device Identifier10827002484181
UDI-Public(01)10827002484181(17)260510(10)16053503
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberG48418
Device Catalogue NumberTFFB-28-96-ZT
Device Lot Number16053503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/18/2025
05/16/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/27/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE.; PIGTAIL CATHETERS (UNKNOWN MANUFACTURER).; PROGLIDES.; RPN: UNKNOWN CODA BALLOON.; RPN: ZISL-13-77, LOT: UNKNOWN.; RPN: ZISL-16-59, LOT: 16159001.; TERUMO GLIDE WIRE.; ZISL.
Patient Age85 YR
Patient SexMale
Patient Weight61 KG